Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 41, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 15, 2003, 6:09 PM EDT for Palm Beach County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 6:09 PM EDT (22:09 UTC)
- Expired
- Jul 15, 2003, 6:40 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2789 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WUUS52 KMFL 152209 SVRMIA FLC099-152240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 607 PM EDT TUE JUL 15 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 640 PM EDT * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER OKEELANTA...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 640 PM EDT... OKEELANTA SOUTH BAY BELLE GLADE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2666 8080 2653 8065 2669 8044 2684 8056 .END WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:30 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 15, 12:30 PM EDT, 5 hours 39 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 1230 PM EDT TUE JUL 15 2003 TROPICAL WAVE SEDATELY OOZED THROUGH S FLA EARLY TODAY WITH MUCH LESS THAN EXPECTED CONVECTION...THOUGH PALM BEACH COUNTY EXPERIENCED SOME DECENT NOCTURNAL CONVECTION OVER NIGHT. ATMOSPHERIC MOISTURE HAS DECREASED BEHIND SYSTEM AND MID LEVEL CAP SEEMS TO HAVE LID ON EXPECTED AFTERNOON CONVECTION TODAY. EXPECT CAP TO BREAK LATER WITH AFTERNOON CONVECTION INTERIOR AND W. SURFACE WINDS HAVE DECREASED TO BE LOWER THAN EXPECTED ALSO. FOR THE FORECAST...TONIGHT THROUGH THE EXTENDED PERIOD...S FLA WILL BE IN A VERY STAGNANT SYNOPTIC PATTERN. A LARGE RIDGE WILL BE ANCHORED OVER THE W U.S. WITH THE BERMUDA HIGH EXTENDING FROM THE ATLC SW TOWARD FLA. IN BETWEEN THE HIGH PRESSURE SYSTEMS WILL BE AN UPPER LEVEL TROUGH ALONG THE E U.S. THAT WILL FLUCTUATE IN SOUTHERN U.S PENETRATION AS SHORT WAVES PERIODICALLY DIVE INTO THE TROUGH FROM THE UPPER MIDWEST. THUS...THE SURFACE RIDGE ASSOCIATED WITH THE BERMUDA HIGH WILL VARY IN POSITION OVER CENTRAL TO S FLA AND BACK WITH THE FLUCTUATION OF DEPTH OF THE UPPER TROUGH. ALSO...AT THE MOMENT...WEAK TROPICAL WAVES WILL MOVE W THROUGH THE ATLC AND OVER THE AREA...SOMETIME TOWARD THE END OF THE WEEK AND WEEKEND. OVERALL...S FLA CAN EXPECT LITTLE CHANGE IN TEMPS WITH NOCTURNAL CONVECTION EAST COAST AND AFTERNOON INTERIOR AND WEST...AT LEAST THROUGH THURSDAY. FRIDAY AND SATURDAY THE PATTERN MAY REVERSE AS WINDS ALOFT TO STEER CONVECTION BECOME SW. COLLISION OF SEA BREEZES PLACES HIGHEST POPS IN INTERIOR THROUGH THURSDAY THEN INTERIOR AND E FRIDAY AND SATURDAY. IN THE MARINE ZONES...GREAT BOATERS PERIOD AS WINDS E TO SE LESS THAN 15 KNOTS WITH A WEST COAST SEA BREEZE EACH DAY. NO FIRE DANGER HIGHLIGHTS. PBI BB 078/090 078/090 077 1523232 FLL BB 080/089 078/089 078 1523232 MIA BB 080/090 080/090 079 1523232 APF BB 075/090 075/089 078 1524343= .MIA...NONE.
Hazardous weather outlook, Jul 15, 5:00 AM EDT, 13 hours 9 minutes before
FLZ063-066>075-151600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...SCATTERED THUNDERSTORMS INTERIOR AND WEST COAST... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND BRIEF WIND GUSTS OF UP TO 35 MPH ALONG WITH BRIEF LOCALLY HEAVY RAIN. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:52 AM EDT | Special Marine Warning | MFL | 23 min | |
| Jul 15, 6:30 PM EDT | Special Marine Warning | MFL | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.